Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 20, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 12, 2006, 6:17 PM EDT for Ashtabula County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2006, 6:17 PM EDT (22:17 UTC)
- Expired
- Apr 12, 2006, 7:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 104 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 122216
SVRCLE
OHC007-122300-
/O.NEW.KCLE.SV.W.0020.060412T2217Z-060412T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
617 PM EDT WED APR 12 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHTABULA COUNTY IN NORTHEAST OHIO
* UNTIL 700 PM EDT
* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
GENEVA...AND MOVING EAST AT 105 MPH.
* LOCATIONS IMPACTED INCLUDE NORTH KINGSVILLE...JEFFERSON...CONNEAUT
AND ASHTABULA.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4174 8052 4171 8095 4186 8098 4187 8092
4190 8084 4190 8082 4191 8080 4193 8064
4195 8052
$$3 follow-up statements
000
WWUS51 KCLE 122229
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
629 PM EDT WED APR 12 2006
OHC007-122300-
/O.CON.KCLE.SV.W.0020.000000T0000Z-060412T2300Z/
ASHTABULA OH-
629 PM EDT WED APR 12 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EDT FOR
ASHTABULA COUNTY...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR GENEVA THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
NORTH KINGSVILLE...
GENEVA-ON-THE-LAKE...
EDGEWOOD...
CONNEAUT...
ASHTABULA...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4174 8052 4171 8095 4186 8098 4187 8092
4190 8084 4190 8082 4191 8080 4193 8064
4195 8052
$$000
WWUS51 KCLE 122246
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
646 PM EDT WED APR 12 2006
OHC007-122300-
/O.CON.KCLE.SV.W.0020.000000T0000Z-060412T2300Z/
ASHTABULA OH-
646 PM EDT WED APR 12 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EDT FOR
ASHTABULA COUNTY...
AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR ASHTABULA THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
NORTH KINGSVILLE...
EDGEWOOD...
CONNEAUT...
THERE HAS BEEN NO REPORTS OF SEVERE WEATHER AT THIS TIME.
LAT...LON 4174 8052 4171 8095 4186 8098 4187 8092
4190 8084 4190 8082 4191 8080 4193 8064
4195 8052
$$000
WWUS51 KCLE 122300
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
700 PM EDT WED APR 12 2006
OHC007-122310-
/O.EXP.KCLE.SV.W.0020.000000T0000Z-060412T2300Z/
ASHTABULA OH-
700 PM EDT WED APR 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR ASHTABULA COUNTY WILL EXPIRE
AT 700 PM EDT...
LAT...LON 4174 8052 4171 8095 4186 8098 4187 8092
4190 8084 4190 8082 4191 8080 4193 8064
4195 8052
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:18 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 12, 3:18 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 318 PM EDT WED APR 12 2006 .SHORT TERM (TONIGHT THRU FRIDAY NIGHT)... WILL MONITOR SHOWER/TSTORM THREAT LATE THIS AFTRN INTO THIS EVENING. DRIER CAPPED AIR SWEEPING IN FROM SW BUT UPPER LOW JUST PASSING NORTH OF LAKE ERIE THIS EVENING AND SOME SHOWERS/STORMS WILL LIKELY SPRIAL SOUTH AND CATCH NE OH/NW PA BEFORE DRY AIR SPREADS ACROSS TNGT. INSTABILITY WILL BE ENUF THAT STORMS COULD HAVE WIND/HAIL AND INDIVIDUAL STORMS COULD EVEN BE ROTATING CLOSER TO UPPER LOW. WILL PROBABLY HAVE TO USE LEFTOVER WX N CENTRAL OHIO AND HAVE CHC POPS E OF CLE EARLY TNGT THEN DRY LATER TNGT. SHOULD BE A NICE DAY TOMORROW WITH WARM TEMPS EXCEPT LAKESHORE EAST OF CLEVELAND WHERE WIND WILL COME IN OFF THE LAKE. VARIETY OF SOLUTIONS FOR THURSDAY NIGHT INTO FRIDAY. ALL MODELS DEVELOP TSTORMS NEAR THE EXIT REGION OF LOW LEVEL JET AND THUERMAL RIDGE OVER UPPER MIDWEST WHICH SEEMS VERY REASONABLE. WHERE THE STORMS TRACK ARE THE PROBLEM. THEY SHOULD SLIDE SE ALONG THERMAL FIELD WHICH IS DIRECTLY ACROSS FCST AREA. GFS SEEMS TOO FAR NORTH WHILE NAM LOOKS BETTER ON POSITION. WRF LOOKS MORE LIKE THE NGM A BIT SLOWER AND DIRECTLY OVER NOTHERN OHIO. MODELS HAVE LOOKED THIS WAY FOR SEVERAL RUNS NOW AND WILL USE LIKELY POPS FRIDAY NGT. BOUNDARY SET DOWN BUT THIS TYPE OF EVENT TYPICALLY PUSHES SOUTH AND INDEED NAM AND GFS REDEVELOPS NEW ACTIVITY SOUTH OF FCST AREA ON FRIDAY WHILE SLOWER WRF TAKES UNTIL LATE AFTERNOON TO CLEAR THE AREA. GFS POPS DROP OFF DRAMTICALLY IN THE AFTERNOON AND HAVE A FEELING THIS IS THE BETTER IDEA BUT DO NOT HAVE ENOUGH CONFIDENCE AT THIS POINT TO TRY AND SPECIFICALLY TIME ACTIVITY ON FRIDAY ALTHOUGH I WILL USE WORDING MAINLY IN THE MORNING IN ZONE FCST. NAM POSTS HIGH CAPE ACROSS SOUTHERN PART OF FCST AREA FRI AFTRN WHILE GFS FARTHER SOUTH TOWARD OHIO RIVER. NOT SURE IF ANY NEW ACTIVITY CAN REDEVELOP BACK NORTH FRIDAY NIGHT INTO SATURDAY AS RIDGING INCREASES ALOFT AND WILL USE LOWER POPS (30 FRIDAY NIGHT). WIND PROGGED TO BCM LGT TNGT AND SOME RADIATIONAL COOLING PSBL LATER TNGT INLAND SITES SO WILL FCST NEAR LWR TEMP GUIDANCE TNGT... GENERALLY 45-50. GFS TEMP GUIDANCE LOOKS OK THURS EXCEPT PERHAPS A DEGREE OR TWO COOLER AT ERIE. PROABABLY HAVE A NORTH WIND FOR A WHILE ON FRIDAY BEHIND TSTORM COMPLEX BUT ASSUMING SOME SUNSHINE BREAKS THROUGH TEMPS SHOULD RECOVER SOMEWHAT SO WILL FCST 50S AT IMMEDIATE LAKESHORE TO LWR/MID 70S WELL INLAND. && .LONG TERM (FRI NIGHT THRU WED)... NOT SURE ABOUT THREAT OF CONVECTION SATURDAY. BEST INSTABILITY WILL BE SHIFTING BACK NORTH ACRCOSS FCST AREA BUT RIDGING ALOFT WILL INCREASE. WILL USE LOW POP (SLIGHT CHANCE) AND NOT MENTION IT IN ZONE FCST AT THIS TIME. SITUATION FOR EASTER SUNDAY STILL LOOKS IN QUESTION. MODELS CONTINUE TO WEAKEN THE SURFACE LOW AS IT COMES EAST INTO THE DEVELOPING BLOCK. GFS BRINGS LOW DIRECTLY ACROSS FCST AREA WHILE ECMWF FARTHER SOUTH AND WEST ON SUNDAY. CANADIAN MODEL LOOKS MORE LIKE THE ECMWF. NCEP HAS HIGHEST POPS NW OF THE FCST AREA WHICH DOES NOT MATCH WELL WITH OTHER MODELS OR EVEN THE ENSEMBLE POPS. WILL MENTION A GENERIC CHANCE OF SHOWERS/TSTORMS FOR ENTIRE FCST AREA AT THIS TIME WITH NO TIMING. LOOKS LIKE RAIN THREAT SHOULD SAG SOUTH AS HIGH PRESSURE BUILDS ACROSS E CANADA EARLY NEXT WEEK AND WILL TREND FCST DRY AND A BIT COOLER. NEXT CHANCE OF RAIN FROM THE WEST TUE NGT INTO WEDNESDAY ALTHOUGH TIMING AGAIN UNCERTAIN BECAUSE OF BLOCKING PATTERN. TEMPS OF COURSE DEPEND ON WIND DIRECTION AND AMOUNT OF CLOUDS ESPECIALLY ON EASTER. IF WORST CASE SCENARIO DEVELOPS... COULD DEVELOP A CHILLY RAIN...BUT IF SHOWERS HOLD OFF MAY BE MILD. COOLER EARLY NEXT WEEK BUT NOT STILL NEAR NORMAL EXCEPT CHILLY ON MONDAY NEAR LAKE ERIE. COOLER AIR POISED TO FILER IN MIDWEEK AFTER NEXT FRONT BUT MAYBE NOT UNTIL 8TH DAY (THURSDAY). && .AVIATION(18Z-18Z)... CURRENTLY...LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING ACROSS EASTERN AREAS AT THIS TIME. IN SHORT TERM...MENTIONED SOME VCTS FOR YNG WITH THIS LINE APPROACHING. EXPECTING SOME SHOWERS ACROSS ERI OVER THE NEXT HOUR ALSO. LOW PRESSURE RESPONSIBLE FOR WEATHER ACROSS AREA CURRENTLY LOCATED OVER MI. WATER VAPOR AND VIS SAT CURRENTLY WELL DEPICTING VORT MAX SWINGING THROUGH SRN MI AT THIS TIME. BOTH RUC AND NAM SHOWING THIS VORT MAX SWING ENE THROUGH SRN MI AND INTO CANADA NORTH OF LAKE ERIE THIS EVENING. LOOKS LIKE COLD FRONT BEGINS TO SWING THROUGH NRN OHIO LATER THIS AFTN AND EVENING. BIG CONTEMPLATION WAS THUNDERSTORM ACTIVITY THAT CAN DEVELOP OVER THE NEXT SEVERAL HOURS INTO THIS EVENING. GUIDANCE INDICATING AND INCREASE IN INSTABILITY ACROSS THE AREA AS DEWPOINTS AND TEMPERATURES RISE THROUGH THE AFTERNOON. VIS SAT SHOWING AN INCREASED AREA OF CU DEVELOPING ACROSS INDIANA AT THIS TIME. THEREFORE...WITH GIVEN FACTORS MENTIONED ABOVE MAINTAINED MENTION OF THUNDERSTORMS IN TAFS THROUGH THE LATE AFTERNOON AND EVENING HOURS FOR ALL SITES. ALSO...ANOTHER ISSUE THROUGH THE REMAINDER OF AFTERNOON AND EVENING WILL BE GUSTY S-SW WINDS ACROSS ALL SITES. MANY LOCATIONS GUSTING BETWEEN 20-30KT ACROSS OH AND IN AT THIS TIME. EXPECTING THIS TO CONTINUE THROUGH EVENING AHEAD OF COLD FRONT. CONDITIONS WILL IMPROVE OVERNIGHT FROM WEST TO EAST ACROSS AREA...AND WINDS WILL SUBSIDE BY 12Z THU FOR ALL SITES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...ABE
Hazardous weather outlook, Apr 12, 4:38 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 438 AM EDT WED APR 12 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-130845- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 438 AM EDT WED APR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST TO AFFECT THE REGION TODAY AND THIS EVENING. LIGHTNING WILL POSE A HAZARD DURING THUNDERSTORMS AS THEY AFFECT THE REGION. OTHERWISE...NO OTHER WEATHER RELATED HAZARDS ARE ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS THE POSSIBILITY THAT A CLUSTER OF THUNDERSTORMS COULD AFFECT THE REGION LATE THURSDAY NIGHT AND SOME COULD POSSIBLY REACH SEVERE LIMITS. OTHERWISE...NO WEATHER RELATED HAZARDS ARE ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LOMBARDY
In the hours before
Local storm report, Apr 12, 5:56 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
556 PM EDT WED APR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 2 SW OBERLIN 41.27N 82.24W
04/12/2006 M0.75 INCH LORAIN OH TRAINED SPOTTER
&&
LEINSLocal storm report, Apr 12, 6:17 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
617 PM EDT WED APR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SOLON 41.39N 81.44W
04/12/2006 E0.75 INCH CUYAHOGA OH TRAINED SPOTTER
&&
LEINSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 5:15 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Apr 12, 5:32 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 43 min |
| Apr 12, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 64 min |
| Apr 12, 5:56 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina | 64 min |
| Apr 12, 6:18 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 42 min |
| Apr 12, 6:34 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 56 min |
| Apr 12, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 63 min |
| Apr 12, 7:05 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 40 min |
| Apr 12, 7:11 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 64 min |
| Apr 12, 7:56 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.